Thunderstorm Wind, Hart
- When
- August 8, 11:50 AM EST
- Where
- Hart County, Munfordville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.283, -85.900
A few good sized trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 8, 10:15 AM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1115 AM EDT TUE AUG 8 2006 .MORNING UPDATE... EXTENSIVE CONVECTION NOW ACROSS SOUTHWESTERN INDIANA BEGAN LAST NIGHT AS NOCTURNALLY ENHANCED SOUTHWEST WINDS WERE LIFTED ABOVE A NEARLY STATIONARY BOUNDARY THAT EXTENDED FROM NEAR ST LOUIS SOUTHEAST THROUGH BOWLING GREEN. THIS AREA...ALTHOUGH DIMINISHING...WILL EVENTUALLY MOVE INTO UNSTABLE AIR ACROSS SOUTH CENTRAL KENTUCKY AND MAY REDEVELOP. FARTHER NORTH...ACROSS SOUTHERN INDIANA ALONG THE OHIO RIVER...MORE EXTENSIVE CLOUD COVER WILL KEEP TEMPERATURES COOLER AND ALLOW LESS INSTABILITY. PRECIPITABLE WATER VALUES ARE FORECAST TO EXCEED 2 INCHES THIS AFTERNOON...WHICH ARE WELL ABOVE NORMAL EVEN IN AUGUST FOR THIS PART OF THE COUNTRY. SOME SHOWERS THIS AFTERNOON MAY BRING HEAVY RAINFALL TO LOCALIZED AREAS. WITH AFTERNOON HEATING...EXPECTED SCATTERED SHOWERS TO BECOME MORE WIDESPREAD ACROSS CENTRAL KENTUCKY. CONVECTION MAY ACTUALLY DEVELOP AROUND THE EASTERN AND SOUTHERN SIDES OF CURRENT PRECIPITATION SHIELD NOW ACROSS DUBOIS AND HANCOCK COUNTIES. JSD .SHORT TERM (TDA AND TNGT)... CLOUDS/SCT SHWRS AND TSTMS TO TEMPER TEMPS TDA. SATELLITE INDICATES MID LEVEL CLOUDS SHUD OVERSPREAD MUCH OF OUR FA BY SUNRISE WHILE OBS INDICATE FOG OVER AREAS THAT GOT RAIN YESTERDAY (MAINLY MVFR VSBYS). VSBYS SHUD REMAIN WHERE THEY ARE OR CLIMB A BIT AS CLOUDS MOVE IN. RADAR SHOWS SCT SHWRS/TSTMS DEVELOPING OVER THAT PART OF IL EAST OF STL. THIS ACTIVITY PROGGED TO CONT DEVELOPMENT TDA WITH MOVEMENT OUR WAY. MEANWHILE...WEAK...NEARLY DIFFUSE BNDRY EXTENDING FROM SW OF HOP INTO ERN TN. DRIER AMS NEVER MADE IT INTO OUR NERN FA BUT IT GOT CLOSE.I.E., CVG DEWPOINT AT 62 AT 06Z. NAM-WRF AND GFS SIMILAR IN THE FIRST 24HRS...DEPICTING SIGNIFICANT POS VERTICAL VELOCITIES APPROACHING OUR FA FROM THE NW BY EARLY AFTN...ASSOCIATED WITH SUBTLE UPR AIR IMPULSE MOVG FROM THE MID MS VLY INTO SRN IL/WKY DURG THE AFTN. THIS IS DEPICTED BY THE CURRENT CONVECTIVE ACTIVITY IN IL ATTM. CURRENT 40/50 POPS LOOK JUSTIFIED WTH MOIST AMS IN PLACE AND WEAK BNDRY TO LIFT NEWD THRU OUR FA TDA. MODELS SHOW SIMILAR MEAN RH PATTERN...BRINGING DEEPER MOISTURE INTO OUR WRN FA BY EARLY AFTN...REACHING OUR SERN AREAS BY EARLY EVE...THEN DECREASING OVERNIGHT WITH EXIT OF UPR LEVEL SUPPORT. WILL CONT LOWER CHC POPS TNGT. OUR SRN FA WILL BE HOTTEST TDA (PERHAPS 90) WITH SOME MORNING SUNSHINE. .LONG TERM (THURSDAY THROUGH WEDNESDAY)... THURSDAY AND FRIDAY... STATIONARY BOUNDARY STILL LOOKS TO BE MEANDERING ACROSS THE REGION DURING THIS PERIOD...MUCH VARIANCE IN THE SOLUTIONS HERE. HAVE LEANED MORE TOWARDS THE UKMET SOLUTION FOR THIS PERIOD...AND HAVE LEANED MORE TOWARDS THE NAM MOS FOR TEMPS. MAVMOS LOOKS ODD WITH BKN TO OVC CLOUDS...HIGH POPS AND TEMPS PUSHING LOWER 90S...HAVE DISCOUNTED THE GFS WITH ANOTHER ODDITY SEEN DUE TO FEEDBACK ISSUES DURING THE THURSDAY INTO FRIDAY TIMEFRAME ACROSS THE OHIO AND TN VALLEYS. H850 TEMPS ARE VERY HIGH THURSDAY NEAR OR ABOVE 20C...BUT WITH PARTLY CLOUDY SKIES AT BEST BELIEVE THAT UPPER 80S SHOULD BE THE MAX...SLIGHTLY HIGHER ACROSS THE BWG AREA. THIS DAY COULD BE A TEMP BUST EITHER WAY...MORE SUN WILL EASILY PUSH TEMPS INTO THE LOWER 90S AT A MINIMUM...OVERCAST AND RAIN...MID TO LOWER 80S. HAVE BUMPED POPS TO 40 DURING THE AFTERNOON AND EVENING WITH THE FRONT RIGHT ATOP THE FORECAST AREA. FRIDAY...A FEW LESS CLOUDS AS SOME SFC RIDGING PUSHES INTO THE REGION...SLIGHT DROP IN H850 TEMPS...HIGHS WILL BE NEAR NORMAL. LOWS EACH NIGHT WILL BE A FEW DEGREES ABOVE SEASONAL VALUES. BOUNDARY PUSHES SOUTH INTO TN FRIDAY...SO WILL TREND POPS WITH THE SOUTHERLY MOVEMENT OF THE BOUNDARY. SATURDAY THROUGH WEDNESDAY... ONLY ISSUE IN THIS PORTION OF THE FORECAST PERIOD IS DEALING WITH THE FRONTAL BOUNDARY EARLY NEXT WEEK...AS IT SEEMS TO DO THE USUAL SUMMERTIME TREND OF SLOWING WITH SUCCESSIVE MODEL RUNS. ALSO HISTORY LOOKS TO REPEAT ITSELF IN THE LATTER PORTIONS OF THIS PERIOD LOOK REMARKABLY LIKE WHAT WE ARE EXPERIENCING CURRENTLY...STALLED FRONT ACROSS THE REGION. WILL BE GOING WITH THE NCEP MEAN...WHICH LOOKS ALOT LIKE THE OPERATIONAL 00Z GFS RUN...ECMWF SOLUTION IS CLOSE TO THIS WITH SLIGHT DIFFERENCES AROUND DAY 7 DEALING WITH STRENGTH/PLACEMENT OF SE CONUS RIDGING AND SPEED OF FRONT EARLY NEXT WEEK. DOMINATE PLAYER FOR NORTH AMERICA REMAINS THE HUGE BLOCK ACROSS THE NORTHERN ATLANTIC...THOUGH IT WEAKENS SOME THIS WEEKEND INTO EARLY NEXT WEEK...IT APPEARS TO BE RETURNING BY WEDNESDAY. ITS EFFECT KEEPS THE TROUGHING OVER NE AND JUST OFF THE COAST...AND NOT FURTHER BACK INTO THE REGION...ALLOWING FOR MORE OF THE SE CONUS RIDGING ACROSS THIS AREA. ANOTHER FEATURE TO WATCH IS THE FAIRLY PERSISTENT TROUGHING NEAR THE BRITISH COLUMBIA COAST...AS MENTIONED YSTDY...USUALLY TELECONNECTS TO SE CONUS RIDGING WHICH IS WELL SUPPORTED BY AN OVERWHELMING MAJORITY OF THE MODELS. SEAS SFC TEMP ANOMALIES SUPPORT THESE FEATURES REMAINING FAIRLY CONSTANT FOR THE NEAR TERM (7 TO 10 DAYS)...THOUGH SOME HINT THIS MAY NOT BE THE CASE AROUND THE LAST WEEK OF THE MONTH. NE TROUGH WITH CENTRAL CONUS RIDGING EXISTS TO START THE PERIOD...H850 TEMPS NEAR NORMAL AND SLOWLY CLIMBING AS RIDGING SLIDES EAST INTO THE OHIO VALLEY DURING THE WEEKEND. THE WEEKEND LOOKS DRY WITH PLENTY OF SUNSHINE...TEMPS WARMING BACK TO NEAR 90 FOR MANY ON SUNDAY...THOUGH DEWPOINTS SHOULD NOT BE AS HIGH UNDER THE WEAK EASTERLY SFC FLOW. UPPER LEVEL FLOW FLATTENS TO NEAR ZONAL ACROSS THE NORTHERN TIER STATES ALONG THE CANADIAN BORDER TO START NEXT WEEK. HIGHEST H850 TEMPS LOOK TO BE ON MONDAY AHEAD OF THE FRONT...TEMPS MAY REACH THE LOWER 90S ACROSS A LARGE PORTION OF THE FORECAST AREA. SLOWER FRONTAL MOVEMENT AS MENTIONED EARLIER HAS LED ME TO REMOVE POPS MONDAY...PUSHING THEM INTO ONLY TUESDAY AND THEN EXTENDING THEM INTO WEDNESDAY AS THE FRONT SHOULD STALL ACROSS THE REGION WITH THE SE CONUS HOLDING THE FRONT FROM PUSHING MUCH FURTHER THAN THE MID SOUTH. TEMPS TUESDAY AND WEDNESDAY SHOULD BE SEASONAL TO SLIGHTLY ABOVE NORMAL...THOUGH ALOT WILL DEPEND ON AMOUNT OF PRECIP AND CLOUD COVER EACH DAY. --SCHOTT && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1145 AM EDT TUE AUG 8 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1145 AM EDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL ACCOMPANY A COOL FRONT ACROSS THE OUTLOOK AREA THIS AFTERNOON. HEAVY RAINFALL LOOKS TO BE THE GREATEST HAZARD AS STORMS TRAIN OVER THE SAME AREA IN THE VICINITY OF THE SLOW MOVING FRONT. HEAVY RAIN POTENTIAL LOOKS GREATEST ACROSS CENTRAL KENTUCKY SOUTH OF LOUISVILLE...SHIFTING SOUTHWARD TOWARDS THE TENNESSEE BORDER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STATIONARY FRONTAL BOUNDARY ACROSS THE OHIO VALLEY WILL ALLOW FOR SCATTERED THUNDERSTORMS WEDNESDAY AND THURSDAY...GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN THREATS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. IF YOU CAN HEAR THUNDER...THEN YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALWAYS TAKE SHELTER WHEN YOU HEAR THUNDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO REPORT EXCESSIVE RAINFALL. 13/DK/ABS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1128 AM EDT TUE AUG 8 2006 KYZ028-053-081615- HARDIN-LARUE- 1128 AM EDT TUE AUG 8 2006 ...STRONG STORMS MOVING SOUTH THROUGH HARDIN AND INTO LARUE COUNTIES... AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ELIZABETHTOWN TO 13 MILES NORTHEAST OF LEITCHFIELD...AND MOVING SOUTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR HODGENVILLE BY 1210 PM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 81 AND 94. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 123 AND 137. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1158 AM EDT TUE AUG 8 2006 KYZ027-028-045-053-062>064-081700- EDMONSON-GRAYSON-GREEN-HARDIN-HART-LARUE-NELSON- 1058 AM CDT TUE AUG 8 2006 ...STORMS WITH GUSTY WINDS WILL BE AFFECTING EDMONSON...GRAYSON...GREEN...HARDIN...HART...AND LARUE COUNTIES... AT 1157 AM EDT(1057 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HODGENVILLE TO 6 MILES SOUTHWEST OF HODGENVILLE TO LEITCHFIELD...MOVING SOUTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY NORTHWEST WINDS OF 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MUNFORDVILLE BY 1135 AM CDT. MILLERSTOWN AND HODGENVILLE WILL ALSO BE AFFECTED BY THESE STORMS AND GUSTY WINDS. THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 65 AND 86. STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. 13
The Louisville radar (KLVX), 77 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few good sized trees were blown down.
Power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520499, 5520500.